will i suffer? new pain med dr.hates Oxycontin, and I do think after 10 years, it is making me so sick and depressed. but i am so scared to try something new, i work and cannot afford to feel worse at work. does anyone know or have comforting new?
I don't know if this makes you feel better, but Oxycontin's formulation has changed. It actually says OP on the pill. Nobody seems to like these OP's, they say they dont work, give you headaches, stomach aches..etc. So maybe you will get something that kills 2 birds with one pill lol..Ask at any forum about the new OP's and you can learn way more from those. All I know is that there is some really mad people. Good Luck, Sweetpea
You don't say what medication you are switching to and I hate to waste my one answer without knowing- but from what I have read you will be making a good move- I think you should trust your doctor. I think finding the right medication with your pain management doctor is a kind of journey that you take together. I myself am on that right now, reporting back monthly and tweaking with what we do. I encourage you to KEEP A PAIN JOURNAL- reporting what works, how well, when you need more, etc. Look on this doctor as your ally in the war against pain.
as an example... perhaps to help you all with your own journey
I used to just take norco which had decent pain relief but kept me up all night. (unusual according to my dear doctor.). I presented to my pain management doctor with nerve damage, radiating pain down my left leg, two totally damaged knees, and fibromyalgia, with a two year history of taking norco. Not only did I have an issue with being up but I would wake up in ghastly pain due to not taking anything after 3 or 4pm in the hopes of not staying up all night.With him I started on the 12 fentanyl patch for 24/7 help and it has helped to make my mornings fine. I still used Norco for breakthrough and still ended up taking three 10s a day so we decided to trial the 25 patch to get past that awake all night thing. Yikes- the 25 hammered me- I was out of it and sleepy all the time instead. I also realized it was giving me the top usual dose for ma EVERY day- and I preferred to be in control of what I took beyond the 12 patch. Though it is a rare day that I do not need at least one dose for breakthrough, there are days when I do only need one, and I did not like having maximum dose in the form of the 25 every single day- it made me feel less in touch with my body.But that was something we had to discover with a month of trial. I also noted that I still had breakthrough, meaning that fentanyl is not perhaps the best drug to count on for all my pain. So last week we dropped me back down to 12 fentanyl.. While we were talking I asked him "Is there perhaps another breakthrough medication we could try instead of norco that might not keep me up?" He said- yes indeed- and suggested I try dilaudid, which he thought might not do that, and which has no tylenol in it ( aplus for your liver). Thus I then had 2mg dilaudid to try. He said as I left not to be discouraged if the dilaudid does not work- that we have many more avenues to try and will keep working to find what works for me.
My pain journal for this will report it does NOT keep me up all night! YAY! However- on the minus side it is the first pain med in all these years that has caused some constipation. YUCK- I do NOT want that in my life after all this time. So for the last couple of days I have actually taken a norco in the morning and dilaudid in the afternoon. This may be the right thing for me.
I know that many people here have had really bad experiences with their pain management doctors but I think it is best to move into this relationship expecting the best and giving honesty and trust.
Good luck to you! Let us know how it goes.
Hi buzzlessbee, My doctor changed my husband and me from Oxy's to the Duragesic Pain Patch. You put in on and leave it on for 72 hours, then change to a new one. Plus we take 20 mgs of Percocet for break through pain. My husband is doing great on his dosage, but I am going to call my doctor on Monday and have him increase my patch dose. He said he might be starting me out on too low of a dose, but wanted me to try it for a few days. I know once he increases it on Monday, I will be doing as well as my husband. Don't be afraid, ask your doctor to try you on these. They come in generic, so it will also be cheaper for you. What ever you do, don't let him put you on Opana ER's. They made my husband and me so sick to our stomachs, we didn't even want to get out of bed! It was a month of "hell" for us to say the least. Hope this helps... Let us know what happens and Good Luck to you!
- OxyContin Information for Consumers
- OxyContin Information for Healthcare Professionals (includes dosage details)
- Side Effects of OxyContin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Aug 2010 • 3 answers
Posted 30 Oct 2011 • 4 answers
Posted 22 Dec 2011 • 3 answers
Posted 8 Feb 2012 • 2 answers
Posted 6 Aug 2016 • 3 answers